Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 10, 2012, 8:25 AM CST for Little River County, Miller County, Arkansas; Bowie County, Cass County, Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2012, 8:25 AM CST (14:25 UTC)
- Expired
- Jan 10, 2012, 9:00 AM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Miller County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 8:30 AM CST | HAIL 0.88 | 4 W Domino, TX | |
| Jan 10, 8:59 AM CST | HAIL 1 | Texarkana, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
298 WUUS54 KSHV 101425 SVRSHV ARC081-091-TXC037-067-101500- /O.NEW.KSHV.SV.W.0001.120110T1425Z-120110T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 825 AM CST TUE JAN 10 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA... NORTHEASTERN CASS COUNTY IN NORTHEAST TEXAS... SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF TEXARKANA... * UNTIL 900 AM CST * AT 820 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 14 MILES SOUTH OF WAKE VILLAGE...OR 8 MILES NORTH OF ATLANTA...AND MOVING NORTH AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NASH...GENOA...MANDEVILLE AND OGDEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED EARLIER WITH THIS SAME STORM...EAST OF LONGVIEW. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3349 9376 3316 9409 3322 9429 3374 9408 TIME...MOT...LOC 1424Z 201DEG 41KT 3327 9415 $$ VII
1 follow-up statement
641
WWUS54 KSHV 101448
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 AM CST TUE JAN 10 2012
TXC067-101457-
/O.CAN.KSHV.SV.W.0001.000000T0000Z-120110T1500Z/
CASS TX-
848 AM CST TUE JAN 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IS CANCELLED...
LAT...LON 3374 9408 3349 9376 3336 9388 3324 9401
3328 9406 3330 9406 3330 9408 3341 9419
TIME...MOT...LOC 1447Z 201DEG 41KT 3351 9404
$$
ARC081-091-TXC037-101500-
/O.CON.KSHV.SV.W.0001.000000T0000Z-120110T1500Z/
LITTLE RIVER AR-MILLER AR-BOWIE TX-
848 AM CST TUE JAN 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST
FOR BOWIE...MILLER AND LITTLE RIVER COUNTIES...
AT 844 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED ALONG THE STATE
LINE...STRADDLING TEXARKANA TEXAS AND TEXARKANA ARKANSAS...AND WAS
MOVING NORTH AT 45 MPH. PEA SIZE HAIL WAS JUST REPORTED IN THE CITY
LIMITS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOMAN...OGDEN AND HERVEY
LAT...LON 3374 9408 3349 9376 3336 9388 3324 9401
3328 9406 3330 9406 3330 9408 3341 9419
TIME...MOT...LOC 1447Z 201DEG 41KT 3351 9404
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 5:15 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 10, 5:15 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 515 AM CST TUE JAN 10 2012 .DISCUSSION... THIS MORNING A SURFACE LOW WAS CENTERED OVER S9SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS WITH A NEARLY STATIONARY FRONTAL BOUNDARY REACHING OFF TO THE NORTHEAST FROM ITS CENTER INTO CENTRAL MISSISSIPPI AND NORTHERN ALABAMA. A COLD FRONT TRAILED SOUTH FROM THE LOW INTO THE GULF OF MEXICO SOUTH OF KLCH...WHILE A SURFACE TROUGH REACHED TO THE NORTHWEST ACROSS EAST AND NORTH CENTRAL TEXAS. THE UPPER LOW WAS CENTERED OVER NORTH TEXAS JUST SOUTHWEST OF THE DALLAS/FT WORTH METROPLEX. SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS THE FRONTAL BOUNDARIES AND THE SURFACE LOW TO THE SOUTH AND UP ACROSS EAST AND NORTHEAST TEXAS...EXTREME NORTHWEST LOUISIANA AND INTO SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA WITH THE SURFACE TROUGH AND AROUND THE BACK SIDE OF THE UPPER LOW AND COMMA HEAD IN THE DIVERGENCE AREA UPPER JET NEAR THE RED RIVER. THE RAIN AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE WITH THE SURFACE LOW AND FRONTAL BOUNDARIES AS THEY LIFT OFF TO THE NORTHEAST CROSSING THE MISSISSIPPI RIVER BY LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS...AND FOLLOWED BY THE UPPER LOW AFTER MIDNIGHT OVER THE DELTA REGION OF NORTHEAST LOUISIANA. HAVE DROPPED THE FLASH FLOOD WATCH FOR THE AREA FROM DEEP EAST TEXAS ACROSS LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...EVEN THOUGH THERE WILL BE AN ADDITIONAL ONE TO TWO INCHES OVER PARTS OF LOUISIANA. ANOTHER COLD FRONT WILL BE MOVING INTO THE FOUR STATE REGION OVERNIGHT WEDNESDAY BUT WILL HAVE THIS SYSTEM COMING THROUGH DRY WITH HIGH PRESSURE BUILDING IN BEHIND IT...RETURNING FREEZING TEMPERATURES FOR THE LAT HALF OF THE WORK WEEK. WILL DEVIATE FROM MODEL TEMPERATURES OF GFS FOR THE WEEKEND AND BLEND BETWEEN THE ECMWF AND GFS NUMBERS. WILL ALSO KEEP WEATHER DRY UNTIL SUNDAY NIGHT WHEN RAIN CHANCES RETURN. /06/ && .AVIATION... LIFR/IFR CIGS/VSBY WITH FG/BR/DZ TO CONTINUE THROUGH 18Z...WITH PRECIPITATION FORECAST TO GRADUALLY DECREASE AFTER 11/00Z. CEILINGS TO REMAIN ACROSS AREA TERMINALS WITH SOME IMPROVEMENT POSSIBLE AFTER 11/06Z. OTHERWISE...WEST TO NORTHWEST WINDS 10 KNOTS TO PREVAIL ACROSS AREA TERMINALS THROUGH THE FORECAST PERIOD. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 42 62 37 50 / 80 30 0 0 0 MLU 66 45 60 39 52 / 100 30 10 0 0 DEQ 51 37 57 29 45 / 100 40 0 0 0 TXK 54 40 58 33 47 / 90 30 0 0 0 ELD 60 43 57 35 47 / 100 40 10 0 0 TYR 49 38 63 33 48 / 80 20 0 0 0 GGG 52 39 63 35 49 / 80 20 0 0 0 LFK 56 40 66 38 51 / 50 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/05
Hazardous weather outlook, Jan 10, 6:25 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CST TUE JAN 10 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 625 AM CST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS MUCH OF THE FOUR STATE REGION TODAY AND FOR MUCH OF THE OVERNIGHT HOURS...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM OVER NORTH TEXAS...AND NEAR A SURFACE LOW PRESSURE SYSTEM CENTERED OVER SOUTHERN LOUISIANA WITH A NEARLY STATIONARY FRONTAL BOUNDARY REACHING TO THE NORTHEAST...A COLD FRONT TRAILING SOUTH FROM THE LOW/S CENTER INTO THE GULF OF MEXICO...AND AN INVERTED SURFACE TROUGH STRETCHING TO THE NORTHWEST ACROSS NORTH TEXAS. SOME OF THE HEAVIER SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FROM NORTHWEST AND NORTH CENTRAL LOUISIANA INTO SOUTH CENTRAL ARKANSAS...AND FROM SOUTHWEST ARKANSAS WEST INTO EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. WITH THE SOILS NEAR SATURATION OVER PARTS OF DEEP EAST TEXAS INTO LOWER SECTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...MINOR FLOODING OF URBAN AND LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. SOILS ARE ALREADY NEAR SATURATION FROM RAINFALL AMOUNTS OF TWO TO FIVE INCHES WITH ISOLATED AMOUNTS TO NEAR SIX INCHES FROM PREVIOUS RAINS. ADDITIONAL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE BUT SPREAD OUT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SURFACE HIGH PRESSURE WILL BE BUILDING SOUTH ACROSS THE REGION DURING THE LATE HALF OF THE WORK WEEK WITH FREEZING TEMPERATURES RETURNING TO MANY LOCATIONS NORTHWEST OF THE INTERSTATE 30 CORRIDOR WEDNESDAY NIGHT AND AREA WIDE FOR THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT. 06
In the hours before
Special weather statement, Jan 10, 7:27 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CST TUE JAN 10 2012
TXZ108>110-124-101430-
CAMP-FRANKLIN-TITUS-WOOD-
727 AM CST TUE JAN 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...TITUS...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
LEESBURG...MOUNT VERNON...NEWSOME...PURLEY...SCROGGINS AND
WINNSBORO...
AT 724 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A THUNDERSTORM 7 MILES NORTHEAST OF HAINESVILLE...OR 12
MILES SOUTH OF WINNSBORO...MOVING NORTH AT 35 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
05Special weather statement, Jan 10, 7:32 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 AM CST TUE JAN 10 2012
TXZ110>112-125-126-137-138-101430-
CAMP-CASS-GREGG-HARRISON-MARION-MORRIS-UPSHUR-
732 AM CST TUE JAN 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...MARION...MORRIS...UPSHUR...CASS AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
CEDAR SPRINGS...DAINGERFIELD...DIANA...HUGHES SPRINGS...
JENKINS...LONE STAR AND ORE CITY...
AT 730 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A THUNDERSTORM 5 MILES SOUTH OF DIANA...OR 7 MILES NORTH
OF LONGVIEW...MOVING NORTH AT 35 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
05Special weather statement, Jan 10, 8:03 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 AM CST TUE JAN 10 2012
TXZ097-112-101445-
BOWIE-CASS-
803 AM CST TUE JAN 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BIVINS...LINDEN...MAUD...QUEEN CITY AND REDWATER...
AT 800 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LINDEN...OR 13 MILES WEST OF
ATLANTA...MOVING NORTH AT 40 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
05Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.